Alert archive / Colorado / Flash Flood Warnings in 2024

Flash Flood Warning 24, NWS Pueblo, CO

August 12, 2024Baca County, Las Animas County, Colorado

NWS Pueblo, CO issued this flash flood warning at Aug 12, 2024, 6:59 PM MDT for Baca County, Las Animas County, Colorado. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2024, 6:59 PM MDT (00:59 UTC)
Expired
Aug 12, 2024, 9:11 PM MDT
In force
2 hr
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Baca County, CO, Las Animas County, CO

The radar

The Pueblo radar (KPUX), 147 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.0 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2024-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 70 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2024-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
70 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
3133 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

849 
WGUS55 KPUB 130059
FFWPUB
COC009-071-130400-
/O.NEW.KPUB.FF.W.0024.240813T0059Z-240813T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pueblo CO
659 PM MDT Mon Aug 12 2024

The National Weather Service in Pueblo has issued a

* Flash Flood Warning for...
  West Central Baca County in southeastern Colorado...
  East Central Las Animas County in southeastern Colorado...

* Until 1000 PM MDT.

* At 659 PM MDT, Doppler radar indicated thunderstorms producing 
  heavy rain in Eastern Las Animas and western Baca Counties along 
  and north of highway 160. Between 1 and 2.5 inches of rain have 
  fallen. The expected rainfall rate is 1 to 2 inches in 1 hour. 
  Additional rainfall amounts of 1 to 2 inches are possible in the 
  warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Kim.

This includes the following streams and drainages...
  O U Creek, Tecolate Creek, Saltillo Creek, South Fork Sand Arroyo, 
  Dinner Branch, Two Butte Creek, Pintada Creek, Plum Creek, Poitrey 
  Creek, Lone Rock Draw, East Carrizo Creek, Smith Canyon, Dugout 
  Creek, Muddy Creek, Mustang Creek, Dry Creek, Bear Creek, Sand 
  Arroyo Creek and Little Mustang Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3721 10342 3731 10362 3741 10353 3746 10346
      3752 10314 3741 10292 3724 10307 3719 10323

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

KT
2 follow-up statements
776 
WGUS75 KPUB 130145
FFSPUB

Flash Flood Statement
National Weather Service Pueblo CO
745 PM MDT Mon Aug 12 2024

COC009-071-130400-
/O.CON.KPUB.FF.W.0024.000000T0000Z-240813T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Baca CO-Las Animas CO-
745 PM MDT Mon Aug 12 2024

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS 
EVENING FOR WEST CENTRAL BACA AND EAST CENTRAL LAS ANIMAS COUNTIES...

At 745 PM MDT, Doppler radar indicated thunderstorms producing heavy 
rain in western Baca Counties along and north of highway 160. 
Between 1 and 3 inches of rain have fallen across eastern Las Animas 
and western Baca Counties. Additional rainfall amounts up to 0.5 
inches are possible across western Baca county. Flash flooding is 
ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Kim.

This includes the following streams and drainages...
  O U Creek, Tecolate Creek, Saltillo Creek, South Fork Sand Arroyo, 
  Dinner Branch, Two Butte Creek, Pintada Creek, Plum Creek, Poitrey 
  Creek, Lone Rock Draw, East Carrizo Creek, Smith Canyon, Dugout 
  Creek, Muddy Creek, Mustang Creek, Dry Creek, Bear Creek, Sand 
  Arroyo Creek and Little Mustang Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3721 10342 3731 10362 3741 10353 3746 10346
      3752 10314 3741 10292 3724 10307 3719 10323

FLASH FLOOD...RADAR INDICATED

$$

KT
498 
WGUS75 KPUB 130311
FFSPUB

Flash Flood Statement
National Weather Service Pueblo CO
911 PM MDT Mon Aug 12 2024

COC009-071-130321-
/O.CAN.KPUB.FF.W.0024.000000T0000Z-240813T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Baca CO-Las Animas CO-
911 PM MDT Mon Aug 12 2024

...FLASH FLOOD WARNING IS CANCELLED FOR WEST CENTRAL BACA AND EAST 
CENTRAL LAS ANIMAS COUNTIES...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

&&

LAT...LON 3721 10342 3731 10362 3741 10353 3746 10346
      3752 10314 3741 10292 3724 10307 3719 10323

$$

KT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 4:00 PM MDT, 2 hours 59 minutes earlier. Its key messages:

  • Flash flooding and strong storms possible this afternoon into this evening over the plains.
  • Strong storms possible once again over plains tomorrow afternoon.
  • Drier and warmer through the end of the work week.
  • Increasing coverage of daily showers and thunderstorms again for the late weekend into early next week.
Area forecast discussion, Aug 12, 4:00 PM MDT, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
400 PM MDT Mon Aug 12 2024

.KEY MESSAGES...

- Flash flooding and strong storms possible this afternoon into this
  evening over the plains.

- Strong storms possible once again over plains tomorrow afternoon.

- Drier and warmer through the end of the work week.

- Increasing coverage of daily showers and thunderstorms again for
  the late weekend into early next week.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 233 PM MDT Mon Aug 12 2024

Currently...

Isolated thunderstorms were developing region-wide over the fcst
area at 2 pm. Best overall coverage was up on the north side of the
Pikes peak region and over the San Juans pushing into the San Luis
Valley. A look at the SPC Meso page shows that 20 to 30 knots of
deep shear was noted over all of the plains and adjacent S mtns
along with Sfc based CAPE values of 1000 to 4000 Joules. The best
CAPE was noted over far SE CO plains and was advecting
northwestward.

Rest of Today into Tonight...

Main concern is strong storms developing over the region and they
will be capable of rainfall that could produce flash flooding along
with marginally severe weather. Greatest threat for heavy rain will
generally be over northern El Paso county, Crowley county and
especially Kiowa county. Early this afternoon a theta-e maximum was
advecting northwestward across Baca county, and this unstable air
will continue to advect north and westward during this afternoon.
Instability was increasing (per above discussion), as CAPE values
were between 1000 and 4000 Joules (most unstable far southeast) and
shear values over the far eastern plains were in the 20 to 30 knt
range. A disturbance (per water vap imgy) over the 4 corners region
will continue to move east, and this will allow thunderstorms to
increase in coverage and intensity over the plains as the afternoon
progresses. Based on latest data, the best chance for heavy rain
along the I-25 corridor will be between 5 and 8 pm, with the heavy
rain pushing east-northeast over the eastern plains during the
evening hours.

Storms should end late this evening over most areas, but CONTDVD
region could see occasional showers and storms throughout the
overnight hours. Some areas of low clouds could be over the plains
early tomorrow morning.

Tomorrow...

Coverage of storms tomorrow is expected to be somewhat less than
what will happen today as a bit drier air start to move into the
region. Additionally, temps tomorrow will be about 1 to 3 F warmer
than todays max temps. Additionally, the storms will likely initiate
a bit later in the day as compared to today. Nonetheless, we will
once again see a threat of marginally severe storms (with wind being
the main threat) and more localized heavy rain over the entire
region. \/Hodanish

&&

.LONG TERM /TUESDAY THROUGH MONDAY/...
Issued at 233 PM MDT Mon Aug 12 2024

Moderate westerly flow aloft remains progged across the region
through the end of the work week, which will start to scour out and
then keep the monsoonal moisture plume well south of the area
through the end of the work week. There looks to be enough lift and
moisture associated with a passing embedded wave across the Northern
Rockies on Wednesday to support scattered afternoon and evening
showers and storms, with the best coverage expected across the
higher terrain and generally north of the Highway 50 Corridor.

By Thursday and continuing into the early weekend, operational and
ensemble data indicate below seasonal moisture in place across the
Central Rockies, as upper level ridging builds back across the
region. The latest operational GFS is the most aggressive in
bringing back monsoonal into western Colorado by Saturday, where as
the rest of the guidance keeps the plume south and west of the
area through Saturday. With that said, should see a downward trend
in daily convection, with mainly isolated high based showers over
the higher terrain for the end of the work week and into the early
weekend. With the decreased moisture and convection, temperatures
will warm back to above seasonal levels, with highs well into the
90s across the Plains once again. The increased temperatures and
decreased moisture, combined with moderating westerly flow aloft,
will lead to increasing fire danger across the region into the
weekend as well.

By Sunday and continuing into early next week, model data does
support increasing available moisture within southwesterly flow
aloft, as the upper high slowly shifts south and east of the
Central Rockies. This will again lead to a slow increase in
coverage of afternoon showers and thunderstorms areawide, with
a slow decrease in temperatures.

&&

.AVIATION /00Z TAFS THROUGH 00Z TUESDAY/...
Issued at 357 PM MDT Mon Aug 12 2024

Thunderstorms could impact the terminals through 03z with brief
MVFR cigs/vis from +TSRA. Erratic wind gusts up to 45 kts and
small hail could occur at KCOS or KPUB if a stronger storm
impacts those areas though this is looking less likely as the
focus for storms shift east of the terminals with time. There is
a low end potential for some IFR conditions with stratus and fog
at KCOS, though latest model guidance suggest it should clear by
10-11z if it does occur. Otherwise, expect VFR conditions with
another round of thunderstorms possible at the terminals after
21z.  -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Flood Watch until midnight MDT tonight for COZ081-082-084>086-
089-093-095>098.

&&

SHORT TERM...HODANISH
LONG TERM...MW
AVIATION...KT
Hazardous weather outlook, Aug 12, 11:38 AM MDT, 7 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1138 AM MDT Mon Aug 12 2024

COZ058>089-093>099-131745-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1138 AM MDT Mon Aug 12 2024

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Heavy rains capable of producing flash flooding will be possible
this afternoon and into tonight over most of the plains,
including the Pueblo and Colorado Springs region.  In addition,
strong to marginally severe thunderstorms will be possible over
all of the plains and adjacent southern mountain later this
afternoon into this evening.

The combination of abundant low level moisture, sufficient wind
shear and an upper level disturbance will allow for thunderstorms
to develop over the mountains by early afternoon, and then push
out onto the plains later this afternoon.  With lots of
instability available, the storms will intensify and will be
capable of producing heavy rain capable of producing flash
flooding.  The greatest threat of flash flooding on the plains
will be along and north of highway 50.

In addition, strong to marginally severe thunderstorms will be
possible across all of the plains and adjacent southern mountains.
Wind gusts to 60 mph and hail the size of ping pong balls are
expected.

In the interior mountains and valleys, locally heavy rains will be
possible. There has been an increase in rock and mud slides in the
mountains over the last few days, and with additional heavy rain
possible, the mud and rock slide threat will continue.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Rain showers and thunderstorms are expected for much of the region
Tuesday and Wednesday, with the greatest coverage along and around
the mountains. Some storms across the valleys and plains may become
strong to severe Tuesday and Wednesday, with severe wind gusts and
large hail the primary hazards. Conditions dry out Thursday and
Friday, with showers and storms returning over the weekend. Any more
organized storm may produce heavy rain Tuesday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely over ALL of the region this afternoon and tonight.

Hodanish

In the hours before

Special weather statement, Aug 12, 5:48 PM MDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Pueblo CO
548 PM MDT Mon Aug 12 2024

COZ093-130015-
La Junta Vicinity/Otero County CO-
548 PM MDT Mon Aug 12 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN OTERO AND SOUTHEASTERN
PUEBLO COUNTIES THROUGH 615 PM MDT...

At 547 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Timpas, or 20 miles west of La Junta, moving east
at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Rocky Ford, Swink, Manzanola, and Timpas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3785 10402 3796 10406 3810 10406 3811 10372
      3794 10354 3776 10364
TIME...MOT...LOC 2347Z 247DEG 22KT 3793 10392

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

MG
Special weather statement, Aug 12, 6:12 PM MDT, 47 minutes before
Special Weather Statement
National Weather Service Pueblo CO
612 PM MDT Mon Aug 12 2024

COZ084>086-089-130045-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Crowley County CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
612 PM MDT Mon Aug 12 2024

...A CLUSTER OF STRONG THUNDERSTORMs WILL IMPACT EL
PASO...NORTHWESTERN CROWLEY AND NORTHEASTERN PUEBLO COUNTIES THROUGH
645 PM MDT...

At 612 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms across El Paso and Pueblo Counties, moving east at 20
mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Eastern Colorado Springs, Fountain, Calhan, Ramah, Hanover, Truckton,
Yoder, Black Forest, Ellicott, Peyton, Pinon, Falcon,
Security-Widefield, Schriever Space Force Base, Cimarron Hills,
Peterson Space Force Base, Rush, and Pueblo West.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3852 10405 3852 10402 3840 10402 3838 10474
      3907 10472 3913 10431 3913 10405
TIME...MOT...LOC 0012Z 256DEG 18KT 3871 10441

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

MG
Special weather statement, Aug 12, 6:15 PM MDT, 44 minutes before
Special Weather Statement
National Weather Service Pueblo CO
615 PM MDT Mon Aug 12 2024

COZ097>099-130100-
Springfield Vicinity/Baca County CO-Lamar Vicinity/Prowers County CO-
Las Animas Vicinity/Bent County CO-
615 PM MDT Mon Aug 12 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN PROWERS...NORTH
CENTRAL BACA AND SOUTHEASTERN BENT COUNTIES THROUGH 700 PM MDT...

At 615 PM MDT, Doppler radar was tracking a strong thunderstorm near
Two Buttes Reservoir, or 15 miles north of Springfield, moving east
at 20 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Two Buttes Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3751 10278 3767 10282 3783 10240 3760 10227
TIME...MOT...LOC 0015Z 256DEG 18KT 3762 10271

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

MG
Special weather statement, Aug 12, 6:27 PM MDT, 32 minutes before
Special Weather Statement
National Weather Service Pueblo CO
627 PM MDT Mon Aug 12 2024

COZ089-095-130100-
Crowley County CO-Western Kiowa County CO-
627 PM MDT Mon Aug 12 2024

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL KIOWA AND CENTRAL
CROWLEY COUNTIES THROUGH 700 PM MDT...

At 627 PM MDT, Doppler radar was tracking a strong thunderstorm near
Crowley, or 24 miles northwest of La Junta, moving northeast at 25
mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Ordway, Sugar City, and Crowley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3841 10341 3812 10377 3824 10399 3852 10372
      3852 10361
TIME...MOT...LOC 0027Z 223DEG 24KT 3824 10384

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

MG
Special weather statement, Aug 12, 6:51 PM MDT, 8 minutes before
Special Weather Statement
National Weather Service Pueblo CO
651 PM MDT Mon Aug 12 2024

COZ084>086-089-130130-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Crowley County CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
651 PM MDT Mon Aug 12 2024

...STRONG THUNDERSTORMS WILL IMPACT EASTERN EL PASO...NORTHWESTERN
CROWLEY AND NORTHEASTERN PUEBLO COUNTIES THROUGH 730 PM MDT...

At 651 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Simla to 8 miles east of Pinon. Movement
was northeast at 5 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Ramah, Hanover, Truckton, Yoder, and Rush.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3852 10405 3852 10398 3843 10400 3836 10457
      3913 10417 3913 10405
TIME...MOT...LOC 0051Z 230DEG 6KT 3909 10407 3847 10446

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

MG
Special weather statement, Aug 12, 6:56 PM MDT, 3 minutes before
Special Weather Statement
National Weather Service Pueblo CO
656 PM MDT Mon Aug 12 2024

COZ094-098-099-130200-
Springfield Vicinity/Baca County CO-Lamar Vicinity/Prowers County CO-
Eastern Las Animas County CO-
656 PM MDT Mon Aug 12 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL PROWERS...BACA AND
EAST CENTRAL LAS ANIMAS COUNTIES THROUGH 800 PM MDT...

At 656 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles northwest of Pritchett to 12 miles
east of Kim to 6 miles southeast of Wheeless. Movement was east at 25
mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Springfield, Pritchett, Vilas, Campo, Two Buttes, and Two Buttes
Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3719 10321 3755 10301 3770 10226 3699 10235
      3700 10310
TIME...MOT...LOC 0056Z 261DEG 23KT 3750 10297 3721 10313 3666 10281

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

MG

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 6:12 PM MDTSpecial Weather StatementPUBEl Paso33 min
Aug 12, 6:15 PM MDTSpecial Weather StatementPUBProwers45 min
Aug 12, 6:16 PM MDTSevere Thunderstorm WarningPUBBaca, Las Animas44 min
Aug 12, 6:27 PM MDTSpecial Weather StatementPUBCrowley33 min
Aug 12, 6:51 PM MDTSpecial Weather StatementPUBEl Paso39 min
Aug 12, 6:56 PM MDTSpecial Weather StatementPUBBaca64 min
Aug 12, 9:28 PM MDTSevere Thunderstorm WarningPUBKiowa32 min
Aug 12, 10:02 PM MDTSpecial Weather StatementPUBKiowa43 min
Aug 12, 10:50 PM MDTSpecial Weather StatementPUBKiowa40 min
Aug 13, 1:35 PM MDTSpecial Weather StatementPUBLas Animas25 min
Aug 13, 2:02 PM MDTSpecial Weather StatementPUBLas Animas43 min
Aug 13, 2:49 PM MDTSpecial Weather StatementPUBAlamosa41 min
Aug 13, 2:57 PM MDTSpecial Weather StatementPUBPueblo33 min
Aug 13, 3:07 PM MDTSevere Thunderstorm WarningPUBPueblo38 min
Aug 13, 3:34 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo41 min
Aug 13, 4:07 PM MDTSpecial Weather StatementPUBOtero53 min
Aug 13, 4:17 PM MDTSevere Thunderstorm WarningPUBBent, Crowley, Kiowa, Otero43 min
Aug 13, 4:22 PM MDTSpecial Weather StatementPUBProwers38 min
Aug 13, 4:42 PM MDTSpecial Weather StatementPUBEl Paso48 min
Aug 13, 4:57 PM MDTSpecial Weather StatementPUBProwers33 min

Nearby

Flash Flood Warnings in Colorado, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.